Advertisement

Geometriae Dedicata

, Volume 155, Issue 1, pp 151–161 | Cite as

Hurwitz quaternion order and arithmetic Riemann surfaces

  • Mikhail G. KatzEmail author
  • Mary Schaps
  • Uzi Vishne
Original Paper

Abstract

We clarify the explicit structure of the Hurwitz quaternion order, which is of fundamental importance in Riemann surface theory and systolic geometry.

Keywords

Arithmetic lattice Azumaya algebras Fuchsian group Hurwitz group Hurwitz order Hyperbolic surface Hyperbolic reflection group Quaternion algebra Subgroup growth Systole 

Mathematics Subject Classification (2000)

11R52 53C23 16K20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ambrosio, L., Katz, M.: Flat currents modulo p in metric spaces and filling radius inequalities. Comm. Math. Helv. (to appear). See arXiv. 1004.1374Google Scholar
  2. 2.
    Babenko, I., Balacheff, F.: Distribution of the systolic volume of homology classes (2010). See arXiv:1009.2835Google Scholar
  3. 3.
    Balacheff F.: A local optimal diastolic inequality on the two-sphere. Em. J. Topol. Anal. 2(1), 109–121 (2010) See arXiv:0811.0330zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Bangert V., Katz M., Shnider S., Weinberger S.: E 7, Wirtinger inequalities, Cayley 4-form, and homotopy. Duke Math. J. 146(1), 35–70 (2009). See arXiv:math.DG/0608006zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Belolipetsky, M., Thomson, S.: Systoles of Hyperbolic Manifolds (2010). See arXiv:1008.2646Google Scholar
  6. 6.
    Berger M.: A Panoramic View of Riemannian Geometry. Springer, Berlin (2003)zbMATHCrossRefGoogle Scholar
  7. 7.
    Berger M.: What is a systole?. Notices. Am. Math. Soc. 55(3), 374–376 (2008)zbMATHGoogle Scholar
  8. 8.
    Brunnbauer M.: Homological invariance for asymptotic invariants and systolic inequalities. Geomet. Funct. Anal. (GAFA) 18(4), 1087–1117 (2008) See arXiv:math.GT/0702789zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Brunnbauer M.: Filling inequalities do not depend on topology. J. Reine Angew. Math. 624, 217–231 (2008) See arXiv:0706.2790zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Brunnbauer M.: On manifolds satisfying stable systolic inequalities. Em. Math. Annal. 342(4), 951–968 (2008) See arXiv:0708.2589zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Dranishnikov A., Katz M., Rudyak Y.: Small values of the Lusternik-Schnirelmann category for manifolds. Geomet. Topol. 12, 1711–1727 (2008) See arXiv:0805.1527zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Dranishnikov A., Rudyak Y.: Stable systolic category of manifolds and the cup-length. J. Fixed Point Theory Appl. 6(1), 165–177 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Elkies, N.: Shimura curve computations. In: Algorithmic Number Theory (Portland, OR, 1998), 1–47. Lecture Notes in Computer Science, vol. 1423. Springer, Berlin (1998). See arXiv:math.NT/0005160Google Scholar
  14. 14.
    Elkies, N.: The Klein quartic in number theory. The eightfold way, Math. Sci. Res. Inst. Publ, vol. 35, pp. 51–101. Cambridge University Press, Cambridge, (1999)Google Scholar
  15. 15.
    Elmir, C.: The systolic constant of orientable Bieberbach 3-manifolds. See arXiv:0912.3894Google Scholar
  16. 16.
    Elmir C., Lafontaine J.: Sur la géométrie systolique des variétés de Bieberbach. Geom Dedicata 136(1), 95–110 (2008) See arXiv:0804.1419MathSciNetCrossRefGoogle Scholar
  17. 17.
    Guth L.: Volumes of balls in large Riemannian manifolds. Annal. Math. 173(1), 51–76 (2011) See arXiv:math.DG/0610212zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Guth L.: Systolic inequalities and minimal hypersurfaces. Geom. Funct. Anal. 19(6), 1688–1692 (2010) See arXiv:0903.5299zbMATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Hasse, H.: Number Theory. A Series of Comprehensive Studies and Monographs, p. 229. Springer, Berlin (1980). Translated from Hasse’s Zahlentheorie, 3rd edn. 1969Google Scholar
  20. 20.
    Katz, K.U., Katz, M.: Hyperellipticity and Klein Bottle Companionship in Systolic Geometry (2009). See arXiv:0811.1717Google Scholar
  21. 21.
    Katz K.U., Katz M.: Bi-Lipschitz approximation by finite-dimensional imbeddings. Geom Dedicata 150(1), 131–136 (2011) See arXiv:0902.3126zbMATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    Katz, M.: Systolic Geometry and Topology. With an Appendix by Jake P. Solomon. Mathematical Surveys and Monographs, vol. 137. American Mathematical Society, Providence, RI (2007)Google Scholar
  23. 23.
    Katz M.: Systolic inequalities and Massey products in simply-connected manifolds. Israel J. Math. 164, 381–395 (2008) arXiv:math.DG/0604012zbMATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Katz M., Rudyak Y.: Bounding volume by systoles of 3–manifolds. J. Lond. Math. Soc. 78(2), 407–417 (2008) See arXiv:math.DG/0504008zbMATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    Katz M., Schaps M., Vishne U.: Logarithmic growth of systole of arithmetic Riemann surfaces along congruence subgroups. J. Diff. Geom. 76(3), 399–422 (2007) Available at arXiv:math.DG/0505007zbMATHMathSciNetGoogle Scholar
  26. 26.
    Katz M., Shnider S.: Cayley 4-form comass and triality isomorphisms. Israel J. Math. 178, 187–208 (2010) See arXiv:0801.0283zbMATHMathSciNetCrossRefGoogle Scholar
  27. 27.
    Maclachlan C., Reid A.: The Arithmetic of Hyperbolic 3-Manifolds. Graduate Texts in Mathematics, vol. 219. Springer, Heidelberg (2003)Google Scholar
  28. 28.
    Nabutovsky A., Rotman R.: The length of the second shortest geodesic. Comment Math. Helv. 84(4), 747–755 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  29. 29.
    Parlier, H.: The Homology Systole of Hyperbolic Riemann Surfaces, Preprint. See arXiv:1010.0358Google Scholar
  30. 30.
    Reiner I.: Maximal Orders. Academic Press, Burlington (1975)zbMATHGoogle Scholar
  31. 31.
    Rotman R.: The length of a shortest geodesic loop at a point. J. Diff. Geom. 78(3), 497–519 (2008)zbMATHMathSciNetGoogle Scholar
  32. 32.
    Rudyak Y., Sabourau S.: Systolic invariants of groups and 2–complexes via Grushko decomposition. Ann. Inst. Fourier 58(3), 777–800 (2008) See arXiv:math.DG/0609379zbMATHMathSciNetCrossRefGoogle Scholar
  33. 33.
    Sabourau S.: Asymptotic bounds for separating systoles on surfaces. Comment Math. Helv. 83(1), 35–54 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  34. 34.
    Sabourau, S.: Local extremality of the Calabi-Croke sphere for the length of the shortest closed geodesic. J. Lond. Math. Soc. (2010). Online first doi: 10.1112/jlms/jdq045. See arXiv:0907.2223
  35. 35.
    Saltman, D.: Lectures on Division Algebras. CBMS Regional Conference Series in Mathematics, vol. 94 (1999)Google Scholar
  36. 36.
    Shimura G.: of class fields and zeta functions of algebraic curves. Ann. Math. 85(2), 58–159 (1967)zbMATHMathSciNetCrossRefGoogle Scholar
  37. 37.
    Vogeler, R.: On the Geomatry of Hurwitz Surfaces. Thesis, The Florida State University, College of Arts and Sciences (2003)Google Scholar
  38. 38.
    Wenger S.: A short proof of Gromov’s filling inequality. Proc. Am. Math. Soc 136(8), 2937–2941 (2008)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2011

Authors and Affiliations

  1. 1.Department of MathematicsBar Ilan UniversityRamat GanIsrael

Personalised recommendations